MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC METALLIC EXPANDABLE

COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC METALLIC EXPANDABLE
Model Number G48028
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
K163468.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
During the release the gun didn't work properly the stent was only partially released and a different one had to be implanted."as per complaint form": the stent was not delivered because of brokering of the release system and a second stenting was performed.
 
Additional Manufacturer Narrative
K163468.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Problem statement: during the release the gun didn't work properly the stent was only partially released and a different one had to be implanted "as per complaint form": the stent was not delivered because of brokering of the release system and a second stenting was performed a section of the device did not remain inside the patient¿s body.The patient did require any additional procedures due to this occurrence.A new stent was placed according to the initial reporter, the patient did not experience any adverse effects due to this occurrence device evaluation: the evo-25-30-8-c device of lot number c1334894 was returned to cook ireland for evaluation.Upon evaluation of the returned device, it was found that there was no interaction between trigger and outer sheath.The device was working as handle mechanisms all functioned as intended.The handle was opened and remnants of the flexor were seen in the shuttle cap.The flexor was found to be broken.Resistance was felt possibly due to delamination the customer complaint was confirmed as failure was verified in laboratory.The flexor was found to be broken at the shuttle cap in the lab.The following additional information was provided: 1.What is the reorder number of the wire guide used with this device? met-35-480 g 25212 w 4037382.2.If not with the device in question, how was the procedure finished? the procedure was finished by positioning another colon prosthesis 3.What is the endoscope manufacturer and model number that was used during the procedure? endoscope manufacturer and model number was pentax eg-3470k 4.Had dilation of the stricture been performed prior to stent placement? it was non performed dilation of the stricture prior to stent placement 5.What was the diameter of the stricture at the time of stent placement (in mm)? the diameter of the stricture was about 1 mm 6.What was the length of the stricture at the time of stent placement (in cm)? the length of the stricture was about 4 cm 7.Please describe the location in the body where the stent was to be placed.Location was sigmoid colon.8.Was resistance encountered when advancing the wire guide through the stricture? no resistance was encountered when advancing the wire guide through the stricture 9.Was resistance encountered when advancing the introducer and stent into position? moderate resistance was encountered when advancing the introducer and stent into position.10.Did any section of the device detach inside the patient?.No section of the device detached inside the patient.11.After placement, was stent position verified? if yes, please describe how.Stent position was verified under fluoroscopic and endoscopic guidance 12.After placement, was the endoscope advanced through the stent? the endoscope was not advanced through the stent after placement 13.Please estimate amount of time the stent was in place prior to this occurrence.The stent was not delivered.14.Did the patient undergo chemotherapy or radiation treatments after stent placement? no chemotherapy or radiation treatments was the directional button fully engaged? yes 2.Did the red cursor move when the trigger was pressed? yes 3.Did the red cursor stop moving once the delivery stopped? yes 4.Were any cracking/popping sounds heard from the handle? yes 5.The stent was partially exposed, was it possible to retract it fully before removal? the stent was not delivered 6.Were any additional procedures needed? the procedure was finished by positioning another colon prosthesis 7.What is the patient outcome? the patient is alive without any complication question 1.Was it possible for the drs to partially release the stent from its outer sheath? it was not possible to release the stent.Question 2.If it was partially released, was it possible to recapture the stent before removal from the patient? root cause: the device was returned and evaluated, a possible cause for the event occurring was may have been torturous anatomy, causing a build-up of pressure and resulting in the flexor breaking.This would account for the event where stent could only be partially deployed document review: prior to distribution all evo-25-30-8-c devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the qc records did reveal a flexor delamination issue however this did not contribute to this complaint issue as affected components were scrapped and device reworked.Upon review of complaints, this failure mode has not occurred previously with the lot number c1334894.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with the lot number c1334894.Ifu review: as per the instructions for use, which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".On review of the information provided, there is no evidence to suggest that the user did not follow the instructions for use.Summary: from the information provided, there have been no adverse effects to the patient as a result of this occurrence.The procedure was completed by placing another stent.The customer complaint was confirmed as failure was verified in the laboratory.The flexor was seen to be broken at the shuttle cap during the lab.Evaluation.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Report is submitted under the precedence of "flexor kinked/stretched/broke/compressed".During the release the gun didn't work properly the stent was only partially released and a different one had to be implanted."as per complaint form": the stent was not delivered because of brokering of the release system and a second stenting was performed.

Brand Name
EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MQR STENT, COLONIC METALLIC EXPANDABLE
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7557191
Report Number3001845648-2018-00254
Device Sequence Number16609662
Product Code MQR
UDI-Device Identifier10827002480282
UDI-Public(01)10827002480282(17)190308(10)C1334894
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2019
Device Model NumberG48028
Device Catalogue NumberEVO-25-30-8-C
Device Lot NumberC1334894
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/29/2018
Event Location Hospital
Initial Date Received by Manufacturer 05/04/2018
Supplement Date Received by Manufacturer05/04/2018
Initial Report FDA Received Date05/31/2018
Supplement Report FDA Received Date06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight75